Wildfire, Clark
- When
- August 13, 3:00 PM CST to August 14, 3:00 PM CST
- Where
- Clark forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
The Rose Hill Fire was started by lightning 2 miles northwest of Whelen Springs in Clark County on the 13th and continued until the 14th. Altogether, 852 acres burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Rose Hill Fire was started by lightning 2 miles northwest of Whelen Springs in Clark County on the 13th and continued until the 14th. Altogether, 852 acres burned. A few homes were evacuated at the height of the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 13, 1:45 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT MON AUG 13 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT COLD FRONT HAS REACHED A LINE FROM BATESVILLE...TO NEAR DEQUEEN...PER 19Z SURFACE OBSERVATIONS. SFC BASED INSTABILITY HAS INCREASED SUBSTANTIALLY AHEAD OF THIS BOUNDARY THIS AFTERNOON...WITH SFC BASED CAPE VALUES OF >= 3500 J/KG NOTED. FORCING ALONG THE BOUNDARY...HOWEVER...APPEARS TO BE QUITE WEAK. THE WINDOW FOR REDEVELOPMENT AFFECTING THE LITTLE ROCK CWA SHOULD CLOSE BY 00Z. THE BOUNDARY IS EXPECTED TO STALL JUST TO THE SOUTH OF THE CWA EARLY TUESDAY. SEVERAL WEAK IMPULSES IN NORTHWESTERLY FLOW WILL AFFECT THE MID SOUTH...AND TOGETHER WILL PROMOTE WIDELY SCATTERED SHRA/TSRA THROUGH MID WEEK. A MUCH MORE PRONOUNCED PRECIPITATION EVENT IS EXPECTED LATE IN THIS PERIOD...LATER FORECASTS WILL REFINE PRECIPITATION CHANCES...DURATION...AND AMOUNTS. 55 && .LONG TERM...FRIDAY THROUGH MONDAY COLD FRONT WILL BE PUSHING SOUTH INTO THE STATE AT THE START OF THE LONG TERM...WITH WIDESPREAD SHRA/TSRA POSSIBLE ALONG AND SOUTH OF THE FRONT. HAVE MENTIONED HIGH END CHANCE POPS FOR THE SRN TWO-THIRDS OF THE CWA AS A RESULT. AS THE FRONT SAGS SOUTH INTO SRN AR BY SAT...BEST POPS WILL DROP SOUTH AS WELL. HOWEVER...THERE REMAINS SOME UNCERTAINTY REGARDING HOW FAR SOUTH THIS FRONT WILL INITIALLY MOVE THIS WEEKEND BEFORE ANOTHER REINFORCING SHOT OF DRIER/COOLER AIR MOVES IN. BY LATE IN THE WEEKEND...THE UPPER TROUGH OVER THE ERN CONUS WILL AMPLIFY A BIT FURTHER...ALLOWING THE FRONT TO PUSH A BIT FURTHER SOUTH SUN. AS A RESULT...KEEP FORECAST DRY FOR SUN...WITH BELOW NORMAL TEMPS. BY EARLY NEXT WEEK...THE PROGRESSIVE PATTERN WILL CONTINUE...WITH THE FRONT ATTEMPTING TO REBOUND BACK NORTH BY THE MIDDLE OF NEXT WEEK. FOR NOW THOUGH...KEEP TEMPS BELOW NORMAL AND FORECAST DRY FOR LATE IN THE PERIOD. 62 && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 65 86 65 91 / 10 10 10 10 CAMDEN AR 67 91 67 93 / 20 10 20 30 HARRISON AR 63 84 66 89 / 0 10 10 20 HOT SPRINGS AR 67 89 67 92 / 10 20 20 30 LITTLE ROCK AR 67 87 67 90 / 10 10 20 20 MONTICELLO AR 69 89 68 92 / 20 10 10 30 MOUNT IDA AR 65 89 64 92 / 10 20 20 30 MOUNTAIN HOME AR 63 85 63 90 / 0 10 10 10 NEWPORT AR 66 86 65 90 / 10 10 10 10 PINE BLUFF AR 67 88 66 91 / 20 10 10 20 RUSSELLVILLE AR 67 88 66 91 / 10 10 20 30 SEARCY AR 66 86 65 90 / 10 10 10 20 STUTTGART AR 67 87 66 90 / 20 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1003 AM CDT MON AUG 13 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1003 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS COULD REDEVELOP ACROSS THE SOUTHEAST HALF OF THE STATE THIS AFTERNOON AS A FRONT MOVES SOUTHEAST ACROSS ARKANSAS. SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN CONCERN. HOWEVER...THE BEST POTENTIAL FOR THUNDERSTORMS AND ANY SEVERE WEATHER WILL BE TO THE EAST OF THE STATE. DUE TO ONGOING DROUGHT CONDITIONS AND DRY VEGETATION...THERE WILL BE A CONCERN FOR ISOLATED WILDFIRES DUE TO LIGHTNING STRIKES. ALSO...DRIER AIR MOVING IN FROM NORTHWEST BEHIND THE FRONT WILL CAUSE RELATIVE HUMIDITY VALUES TO DROP SIGNIFICANTLY THIS AFTERNOON...ESPECIALLY ACROSS FAR WESTERN SECTIONS OF THE STATE...AND THOSE AREAS THAT DID NOT SEE MUCH RAINFALL OVERNIGHT. THIS WILL ALSO KEEP PORTIONS OF THE STATE IN AN ELEVATED WILDFIRE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN CHANCES WILL RETURN TO THE FORECAST FOR THE LATTER HALF OF THE WORK WEEK...AS A SYSTEM MOVES IN FROM THE PLAINS. WHILE WIDESPREAD RAINFALL IS EXPECTED...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS. THE FRONT WILL BRING COOLER TEMPERATURES TO THE STATE...WITH HIGHS ONLY IN THE 80S BY THE END OF THE WEEK. EVEN WITH RAINFALL IN THE FORECAST...THE FIRE DANGER WILL REMAIN A CONCERN DUE TO THE SIGNIFICANT DROUGHT ACROSS THE AREA. BURN BANS ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58/62
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1208 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL CLARKSVILLE 35.46N 93.47W
08/13/2012 E0.88 INCH JOHNSON AR LAW ENFORCEMENT
0304 AM TSTM WND DMG CONWAY 35.09N 92.45W
08/13/2012 FAULKNER AR LAW ENFORCEMENT
TREES DOWN IN CITY OF CONWAY.
0305 AM TSTM WND DMG MAYFLOWER 34.97N 92.42W
08/13/2012 FAULKNER AR LAW ENFORCEMENT
TREES DOWN IN MAYFLOWER.
0316 AM TSTM WND GST LITTLE ROCK AIR FORCE B 34.92N 92.15W
08/13/2012 M49.00 MPH PULASKI AR OFFICIAL NWS OBS
0323 AM TSTM WND DMG VILONIA 35.08N 92.21W
08/13/2012 FAULKNER AR TRAINED SPOTTER
LARGE BRANCHES DOWN IN VILONIA.
0324 AM TSTM WND GST LITTLE ROCK AIR FORCE B 34.92N 92.15W
08/13/2012 M55.00 MPH PULASKI AR OFFICIAL NWS OBS
0324 AM TSTM WND DMG LITTLE ROCK AIR FORCE B 34.92N 92.15W
08/13/2012 PULASKI AR OTHER FEDERAL
TREES DOWN AT LITTLE ROCK AIR FORCE BASE IN JACKSONVILLE.
0325 AM TSTM WND DMG 3 N LITTLE ROCK AIR FOR 34.96N 92.15W
08/13/2012 PULASKI AR NWS EMPLOYEE
SEVERAL TREE LIMBS DOWN...ALONG WITH PEA SIZE HAIL.
0600 AM HEAVY RAIN 1 WSW GIBSON 34.89N 92.24W
08/13/2012 M2.96 INCH PULASKI AR NWS EMPLOYEE
0700 AM HEAVY RAIN 2 SE SOUTH BEND 34.82N 92.03W
08/13/2012 M2.70 INCH LONOKE AR COCORAHS
0700 AM HEAVY RAIN 1 NW CONWAY 35.10N 92.46W
08/13/2012 M2.70 INCH FAULKNER AR COCORAHS
0700 AM HEAVY RAIN 1 S CONWAY 35.08N 92.45W
08/13/2012 M2.67 INCH FAULKNER AR COCORAHS
0746 AM HEAVY RAIN 2 NW SHERWOOD 34.85N 92.23W
08/13/2012 M2.60 INCH PULASKI AR NWS EMPLOYEE
0800 AM HEAVY RAIN 3 SSE CONWAY 35.05N 92.44W
08/13/2012 M2.79 INCH FAULKNER AR COCORAHS
0800 AM HEAVY RAIN 2 ESE MAYFLOWER 34.96N 92.38W
08/13/2012 M3.65 INCH FAULKNER AR COCORAHS
&&
62SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CDT MON AUG 13 2012
ARZ057-065-132035-
ARKANSAS AR-DESHA AR-
303 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DESHA AND
SOUTHEASTERN ARKANSAS COUNTIES UNTIL 330 PM CDT...
AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF STIMSON...OR 6 MILES
SOUTHEAST OF WHITE RIVER NWR...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHITE RIVER NWR... TRUSTEN HOLDER WMA... STIMSON...
SNOW LAKE... LORAYS... LACONIA...
MOZART... WEBFOOT LAKE... PRAIRIE LAKES...
OWENS LAKE... NORRELL LOCK AND DAM...
LITTLE GOOSE LAKE... LA GRUES LAKE... KNOWLTON...
JOHN SMITH LAKE... HONEY LOCUST BAYOU...
HOLE IN THE WALL LAKE... GARLAND LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3402 9090 3401 9098 3398 9095 3395 9099
3399 9102 3397 9108 3396 9108 3394 9101
3388 9110 3402 9124 3416 9109 3414 9108
3413 9111 3412 9096 3408 9086
TIME...MOT...LOC 2004Z 227DEG 15KT 3401 9109
62The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392756.